Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 64, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2015, 4:28 PM MDT for Chase County, Nebraska. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2015, 4:28 PM MDT (22:28 UTC)
- Expired
- Jun 7, 2015, 5:05 PM MDT
- In force
- 37 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Chase County, NE
The radar
The Goodland radar (KGLD), 119 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 4:50 PM MDT | HAIL 0.75 | 14 S Lamar, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
478
WUUS53 KLBF 072228
SVRLBF
NEC029-072315-
/O.NEW.KLBF.SV.W.0064.150607T2228Z-150607T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
428 PM MDT SUN JUN 7 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CHASE COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 515 PM MDT
* AT 426 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
PLEASANT VALLEY...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAMAR AND CHAMPION.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 25 AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4034 10205 4035 10206 4063 10206 4064 10205
4036 10146 4034 10151
TIME...MOT...LOC 2228Z 315DEG 31KT 4053 10209
HAIL...1.00IN
WIND...60MPH
$$
SNIVELY/BUTTLER2 follow-up statements
593
WWUS53 KLBF 072254
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
454 PM MDT SUN JUN 7 2015
NEC029-072315-
/O.CON.KLBF.SV.W.0064.000000T0000Z-150607T2315Z/
CHASE NE-
454 PM MDT SUN JUN 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CHASE COUNTY UNTIL 515 PM MDT...
AT 453 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF ALVIN...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHWESTERN CHASE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4048 10206 4048 10183 4041 10167 4034 10151
4034 10205 4035 10206
TIME...MOT...LOC 2254Z 327DEG 28KT 4036 10193
HAIL...1.00IN
WIND...60MPH
$$
SNIVELY/BUTTLER670
WWUS53 KLBF 072305
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
605 PM CDT SUN JUN 7 2015
NEC029-072315-
/O.CAN.KLBF.SV.W.0064.000000T0000Z-150607T2315Z/
CHASE NE-
505 PM MDT SUN JUN 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHASE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4048 10206 4048 10183 4041 10167 4034 10151
4034 10205 4035 10206
TIME...MOT...LOC 2305Z 327DEG 28KT 4029 10187
$$
SNIVELY/BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:33 PM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 7, 2:33 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT SUN JUN 7 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 333 PM CDT SUN JUN 7 2015 AT 20Z AN UPPER LEVEL JET STREAK WAS BISECTING THE CENTRAL PLAINS...STRETCHING THE DESERT SOUTHWEST INTO THE UPPER MS VALLEY. A SHORTWAVE TROUGH EMBEDDED WITHIN AN AMPLIFYING NORTHERN STREAM WAS DROPPING SOUTHEAST OVER THE NORTHERN PLAINS...SENDING A SURFACE COLD FRONT SOUTH OF THE CWA AND INTO KANSAS. LIGHT NORTHERLY WINDS WERE USHERING IN DRIER AIR AS COMPARED TO THE HUMID CONDITIONS REALIZED OVER THE PAST WEEK...HOWEVER WEAK LIFT PROVIDED BY THE AFOREMENTIONED SHORTWAVE HAS STILL BEEN ENOUGH TO TRIGGER ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN WESTERN NEBRASKA THIS AFTERNOON. HI-RES MODELS SUGGEST THE AREAL COVERAGE WILL INCREASE LATER THIS AFTERNOON AND EVENING ACROSS SOUTHWEST NEBRASKA. INSTABILITY IS MARGINAL AT BEST...GENERALLY LESS THAN 1000 J/KG MLCAPE...BUT AN IMPRESSIVE 40-50+ KTS OF DEEP LAYER SHEAR MAY STILL BE SUPPORTIVE OF AN ISOLATED STRONG TO SEVERE STORM. THE ACTIVITY WILL WANE AND PUSH SOUTH OF THE AREA AFTER SUNSET. UPPER LEVEL RIDGE BUILDS IN FOR MONDAY WITH LARGE SCALE SUBSIDENCE PAVING THE WAY FOR MOSTLY CLEAR SKIES. WARMER TEMPERATURES ARE EXPECTED WITH 850MB TEMPS INCREASING TO 20-25C ACROSS THE CWA. SLIGHTLY NUDGED UP MAX T GRIDS TO THE MID TO UPPER 80S. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 333 PM CDT SUN JUN 7 2015 AN UPPER RIDGE WILL BUILD INTO THE CENTRAL PLAINS ON TUESDAY. VERY WARM TEMPERATURES IN THE UPPER 80S TO LOWER 90S. EVEN SOME HIGHS NEAR 95 LOOK ATTAINABLE GIVEN H85 TEMPS UP TO 28C. A WEAK COLD FRONT WILL MOVE INTO NCTRL NEBR LATE TUESDAY NIGHT AND IS FORECAST TO STALL OUT ON WEDNESDAY ACROSS CNTRL NEBR ACCORDING TO THE GFS AND NCTRL NEBR NAM AND ECMWF. WITH A SURFACE LOW AND TRIPLE POINT LOCATED IN NERN CO...THUNDERSTORMS ARE LIKELY TO DEVELOP IN THE AFTERNOON AND SPREAD NORTHEAST WEDNESDAY NIGHT. WITH DEEP LAYER SHEAR INCREASING TO 30-45 KTS BY EARLY EVENING...SOME SEVERE STORMS POSSIBLE. WITH MODELS DIFFERING ON POSITION OF SFC LOW AND WARM FRONT...HIGHER LIKELY POPS ACROSS NCTRL NEBR TO NEAR 40 PERCENT SWRN NEBR. THURSDAY AND THURSDAY NIGHT...THE POSITIVELY TILTED UPPER TROUGH WILL SLIDE ACROSS THE REGION WITH AT LEAST CHC POPS. A SPLIT FLOW PATTERN DEVELOPS BY FRIDAY INTO SATURDAY...ESPECIALLY FROM THE 12Z GFS. THE 12Z ECMWF KEEP AREA IN SWRLY FLOW ALOFT TO WARRANT AT LEAST SLIGHT CHC POPS FRIDAY THROUGH SUNDAY. HIGHS WEDNESDAY UPPER 80S SOUTHWEST AND MID 80S NCTRL TO COOL BACK BY FRIDAY INTO THE LOWER AND MID 70S. OF COURSE THIS TIME OF YEAR...INCREASED SUNSHINE COULD BRING HIGHS INTO THE 80S. LATEST MEX GUIDANCE KEEPS HIGHS WEDNESDAY THROUGH SUNDAY AT OR ABOVE NORMAL IN THE 80S...SO THERE REMAINS UPSIDE TO THE HIGH TEMP FORECAST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1224 PM CDT SUN JUN 7 2015 VFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE NEXT 24 HOURS. AN EXPANSIVE AREA OF LIGHT SHOWERS CONTINUES TO TRACK THROUGH NORTH CENTRAL NEBRASKA...HOWEVER LOCAL OBSERVATIONS HAVE SHOWN CIGS REMAINING ABOVE MVFR LEVELS. ADDITIONAL TSRA DEVELOPMENT IS EXPECTED BACK TOWARD SOUTHWEST NEBRASKA LATER THIS AFTERNOON AND MAY IMPACT THE KLBF TERMINAL. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MARTIN LONG TERM...ROBERG AVIATION...MARTIN
Hazardous weather outlook, Jun 7, 2:32 PM MDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CDT SUN JUN 7 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-082045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 332 PM CDT SUN JUN 7 2015 /232 PM MDT SUN JUN 7 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN NEBRASKA LATE THIS AFTERNOON AND EVENING. AN ISOLATED STRONG TO SEVERE STORM MAY OCCUR OVER SOUTHWEST NEBRASKA...CAPABLE OF HAIL TO 1 INCH IN DIAMETER AND STRONG WINDS. THUNDERSTORM ACTIVITY WILL DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA BEGINNING WEDNESDAY AND CONTINUING THROUGH THE END OF THE WEEK. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MARTIN
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:40 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 50 min |
| Jun 6, 7:12 PM MDT | Flash Flood Warning | LBF | Holt | 6 hr |
| Jun 6, 7:21 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 39 min |
| Jun 7, 6:05 AM MDT | Severe Thunderstorm Warning | LBF | Garden, Keith | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.